... my Girlfriend and I are trying to have a baby.I have made an appointment with my GP to discuss this. I am reaching out for advice from anyone who may have encountered this side effect. I may add that the only other medication I take is 15mls of Valium daily.
Sadly, decreased sex drive is a potential side effect of fluoxetine. Many people complain of this side effect while on most SSRIs and I experience this same side effect on Viibryd (Vilazadone). Too, one potential side effect of Valium is a decreased interest in sex. So given the combination of the two medications I am not surprised to hear of your libido loss.
One thing that may help is decreasing your dosage of both drugs, but that is something that only you and your physician can determine. I don't know how old you are but you may wish to talk to your Doctor about checking your testosterone levels to see if that is adding to your loss of libido. If it is, there are prescription medications that can boost testosterone (over the counter supplements as well).
Wish I had better news for you. But your Doctor may have some strategies available to you based on your condition and medical history one you've openly discussed this issue with him or her.
All the best and take care for now.
Unfortunately you can't do nothing about this side effect
maybe if you consult a nutrition specialist may help you to increase libido (not to prevent fluoxetine side effect)
here is another tip you can start doing the intercourse immediately before taking your next pill because in this state your medication will be in the lowest possible concentration in your blood, it's not significant difference but it maybe helpful
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Feb 2013 • 1 answer
Updated 7 May 2015 • 4 answers
Updated 3 Jul 2016 • 2 answers
Updated 13 Mar 2018 • 3 answers
Updated 19 Oct 2018 • 1 answer